Alert archive / Florida / Wind Chill Advisories in 2006
Wind Chill Advisory 2, NWS Miami, FL
NWS Miami, FL issued this wind chill advisory at Jan 14, 2006, 3:53 AM EST for 7 counties in Florida. It took effect at Jan 14, 2006, 11:00 PM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2006, 3:53 AM EST (08:53 UTC)
- In effect from
- Jan 14, 2006, 11:00 PM EST
- Expired
- Jan 15, 2006, 4:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Glades County, FL, Hendry County, FL, Miami-Dade County, FL, Monroe County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 82 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS42 KMFL 140853 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 353 AM EST SAT JAN 14 2006 FLZ063-066>075-142100- /O.NEW.KMFL.WC.Y.0002.060115T0400Z-060115T1400Z/ GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE... BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE... WEST PALM BEACH...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY... MIAMI...FLAMINGO 353 AM EST SAT JAN 14 2006 ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A WIND CHILL ADVISORY FOR PALM BEACH...BROWARD...MIAMI-DADE...COLLIER...MAINLAND MONROE...GLADES...AND HENDRY COUNTIES...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST SUNDAY. MINIMUM TEMPERATURES TONIGHT ARE FORECAST TO RANGE FROM THE MIDDLE TO UPPER 30S ACROSS INTERIOR SECTIONS OF SOUTH FLORIDA...TO THE LOWER TO MID 40S AT THE COASTS. THESE COLD TEMPERATURES WILL COMBINE WITH A PREVAILING NORTHWEST WIND OF 10 TO 15 MPH TO CREATE WIND CHILL READINGS OF 30 TO 35 DEGREES AT MOST LOCATIONS TONIGHT INTO SUNDAY MORNING. THE COLDEST WIND CHILLS WILL BE FELT ACROSS INTERIOR SECTIONS OF SOUTH FLORIDA...WHERE EVEN SOME UPPER 20-DEGREE READINGS ARE POSSIBLE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU PLAN TO VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
2 follow-up statements
000 WWUS42 KMFL 142105 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 405 PM EST SAT JAN 14 2006 FLZ063-066>075-151400- /O.CON.KMFL.WC.Y.0002.060115T0400Z-060115T1400Z/ GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE... BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE... WEST PALM BEACH...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY... MIAMI...FLAMINGO 405 PM EST SAT JAN 14 2006 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 AM EST SUNDAY... MINIMUM TEMPERATURES TONIGHT ARE FORECAST TO RANGE FROM THE MIDDLE TO UPPER 30S ACROSS INTERIOR SECTIONS OF SOUTH FLORIDA... TO THE LOWER TO MID 40S AT THE COASTS. THESE COLD TEMPERATURES WILL COMBINE WITH A PREVAILING NORTHWEST WIND OF 10 TO 15 MPH TO CREATE WIND CHILL READINGS OF 30 TO 35 DEGREES AT MOST LOCATIONS TONIGHT INTO SUNDAY MORNING. THE COLDEST WIND CHILLS WILL BE FELT ACROSS INTERIOR SECTIONS OF SOUTH FLORIDA...WHERE EVEN SOME UPPER 20-DEGREE READINGS ARE POSSIBLE. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU PLAN TO VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$
000 WWUS42 KMFL 150900 WSWMFL URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIAMI FL 400 AM EST SUN JAN 15 2006 FLZ063-066>075-151000- /O.CAN.KMFL.WC.Y.0002.000000T0000Z-060115T1400Z/ GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- INCLUDING THE CITIES OF...MOORE HAVEN...CLEWISTON...LA BELLE... BIG CYPRESS SEMINOLE RESERVATION...BELLE GLADE... WEST PALM BEACH...NAPLES...IMMOKALEE... MICCOSUKEE INDIAN RESERVATION...FORT LAUDERDALE...SHARK VALLEY... MIAMI...FLAMINGO 400 AM EST SUN JAN 15 2006 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE WIND CHILL ADVISORY FOR ALL OF MAINLAND SOUTH FLORIDA. NORTHWEST WINDS HAVE BEEN ORIENTED MORE OFF THE GULF OF MEXICO AS OPPOSED TO OFF THE PENINSULA...THUS KEEPING TEMPERATURES SLIGHTLY WARMER THAN EXPECTED EARLY THIS MORNING. AS SUCH...WIND CHILL READINGS ARE EXPECTED TO ONLY FALL INTO THE UPPER 30S TO LOWER 40S AT MOST LOCATIONS. A FEW AREAS COULD STILL SEE WIND CHILL READINGS LOWER INTO THE MID 30S...BUT ONLY FOR AN HOUR OR SO. AS SUCH...THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this wind chill advisory went out at Jan 14, 3:20 AM EST, 33 minutes earlier.
Area forecast discussion, Jan 14, 3:20 AM EST, 33 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MIAMI FL
320 AM EST SAT JAN 14 2006
UPDATE TO WARNING SECTION TO FIRE WEATHER WATCH SUNDAY
UPDATE TO WIND CHILL ADVISORY TONIGHT
...COOLER WINDIER DAY FOR SOUTH FLORIDA TODAY...
...WIND CHILLS IN THE MOSTLY 30S TONIGHT...
CURRENTLY...PREFRONTAL SHOWERS/FEW THUNDERSTORMS OFFSHORE SE FLA.
ANOTHER ROUND OF PRECIPITATION EXPECTED WITH COLD FRONT WHICH IS IN
CENTRAL FLORIDA...MOVING INTO THE LAKE OKEE REGION BY 400 AM AND OFF
THE EXTREME SE PORTION OF THE PENINSULA BY 900 AM.
.DISCUSSION...UPPER LOW OVER OH RIVER VALLEY MOVES E TOWARD THE MID
ATLC COAST WITH UPPER TROUGH SWINGING ACROSS S FLA THIS MORNING WITH
HIGH PRES BUILDING E TODAY INTO MON. RIDGE OVER FLA/U.S. E COAST
BEGINS TO WEAKEN TUE AS ANOTHER UPPER LOW/TROUGH DIGS SE FROM THE
ROCKIES INTO THE SE U.S./N GULF OF MEX WED...WEAKENING AND LIFTING
NE THU WITH WEAK RIDGING MOVING OVER THE FLA PENINSULA FRI.
FOR THE SHORT TERM...TODAY THROUGH SUN NIGHT...WITH PASSAGE OF FRONT
EARLY THIS MORNING...COLD AIR ADVECTION BEGINS WITH A VENGEANCE WITH
NW WINDS EXPECTED MOST AREAS 20 TO 25 MPH WITH HIGHER GUSTS. MAX
TEMPS TODAY LOW 60S NW TO NEAR 70 EXTREME S. LOWS TONIGHT MID TO
UPPERS 30S INTERIOR (W OF LAKE OKEE S INTO E COLLIER) WITH LOW TO
MID 40S ELSEWHERE. EVEN THOUGH SKIES CLEAR AND RADIATION COOLING TO
OCCUR...PRES GRADIENT STRONG ENOUGH THAT COMPLETE DECOUPLING MAY NOT
OCCUR AND WIND CHILLS BELOW 35 DEGREES POSSIBLE. WILL ISSUE WIND
CHILL ADVY FOR INTERIOR AND ALL PALM BEACH COUNTY. ELSEWHERE WIND
CHILLS WILL BE IN THE UPPERS 30S TO LOWER 40S. LESS WINDY SUN BUT
MAX TEMPS REMAIN ENTRENCHED IN THE 60S FOR THE MOST PART. MIN TEMPS
SUN NIGHT TO BE SIMILAR TONIGHT BUT NO WIND.
.EXTENDED PERIOD...MON THROUGH FRI...HIGH PRES OVER S FLA MON BEGINS
TO MOVE E OFFSHORE WITH WARMING WINDS OFF ATLC. NEAR NORMAL TEMPS MON
THROUGH TUE NIGHT WITH ABOVE NORM TEMPS WED AFTERNOON AHEAD OF NEXT
FRONT THROUGH AREA LATE WED ALONG WITH SOME SHOWERS. COOLER BUT MILD
-ER WED NIGHT AND THU AS HIGH SCOOTS RAPIDLY E WITH WARMING QUICKLY
BEGINNING FRI.
&&
.MARINE...STRONG GUSTY NW FLOW DICTATES ADVY CRITERIA ALL WATERS
TODAY...PERSISTING INTO TONIGHT...THEN DECREASING GULF/LAKE OKEE
WATERS AND BISCAYNE BAY SUN BUT CONTINUING ALTC WATERS FOR SEAS
THROUGH SUN.
&&
.FIRE WEATHER...20 FOOT WINDS GREATER THAN 15 MPH WITH RH VALUES
DROPPING TO OR BELOW 35% FOR 1 HOUR OR MORE LEAD TO RED FLAG FOR E
COAST ZONES. FLOW OFF GULF AND COOLER MAX TEMPS MITIGATE CRITERIA
FOR WARNING ELSEWHERE. ON SUN...VERY DRY AIR AND MUCH LOWER DEW
POINTS...WITH SIMILAR HIGHS AS SAT LEAD TO A FIRE WEATHER WATCH FOR
ALL ZONES.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 66 40 64 42 / 0 0 0 0
FORT LAUDERDALE 69 42 66 47 / 5 0 0 0
MIAMI 70 41 67 49 / 10 0 0 0
NAPLES 64 44 65 40 / 0 0 5 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...WIND CHILL ADVISORY ALL ZONES TONIGHT.
RED FLAG WARNING EASTERN PALM BEACH, BROWARD AND MIAMI-DADE
COUNTIES TODAY.
FIRE WEATHER WATCH ALL ZONES EXCEPT IMMEDIATE EAST COAST
SUNDAY.
AM...SMALL CRAFT ADVISORY ALL ATLANTIC WATERS AND LAKE OKEECHOBEE
TODAY.
GM...SMALL CRAFT ADVISORY TODAY.
&&Hazardous weather outlook, Jan 13, 9:50 AM EST, 18 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 950 AM EST FRI JAN 13 2006 FLZ063-066>075-141500- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 950 AM EST FRI JAN 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS SOUTH FLORIDA THIS AFTERNOON AND EVENING, ESPECIALLY FROM THE LAKE OKEECHOBEE REGION TO PALM BEACH COUNTY. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING, GUSTY WINDS, SMALL HAIL AND HEAVY DOWNPOURS. WAVES: OFFSHORE ATLANTIC SEAS WILL BUILD TO NEAR 7 FEET AFTER MIDNIGHT TONIGHT AS WINDS TURN WESTERLY AND INCREASE TO NEAR 20 KNOTS BY EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ...VERY WINDY AND TURNING COLDER SATURDAY THROUGH SUNDAY... ...HAZARDOUS MARINE CONDITIONS THIS WEEKEND... A STRONG COLD FRONT WILL MOVE THROUGH SOUTH FLORIDA LATE TONIGHT THROUGH SATURDAY MORNING. COLD AIR WILL POUR INTO SOUTH FLORIDA SATURDAY ON STRONG GUSTY NORTHWEST WINDS FROM 20 TO 25 MPH WITH OCCASIONAL GUSTS AS HIGH AS 35 MPH. LOW TEMPERATURES SATURDAY NIGHT ARE EXPECTED TO FALL INTO THE MIDDLE TO UPPER 30S INTERIOR TO THE 40S AT THE COASTS. THESE COLD TEMPERATURES COMBINED WITH A BRISK WIND WILL CREATE WIND CHILL VALUES IN THE 30S ACROSS THE AREA, AND POSSIBLY EVEN THE 20S ACROSS THE LAKE OKEECHOBEE REGION. AS A RESULT, A WIND CHILL ADVISORY MAY BE NEEDED FOR PARTS OF THE AREA SATURDAY NIGHT. WINDS WILL DIMINISH SOMEWHAT ON SUNDAY, THOUGH TEMPERATURES WILL AGAIN BE COLD SUNDAY NIGHT. ANY INLAND WIND PROTECTED AREAS HAVE THE POSSIBILITY OF FROST FORMATION SUNDAY NIGHT AND EARLY MONDAY MORNING. MARINE CONDITIONS WILL DETERIORATE RAPIDLY ON SATURDAY, AS WINDS INCREASE TO 30 KNOTS WITH GUSTS AS HIGH AS 40 KNOTS BEHIND THE COLD FRONT. WINDS AND SEAS WILL SLOWLY SUBSIDE SUNDAY AFTERNOON INTO MONDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS POSSIBLE TONIGHT AND EARLY SATURDAY MORNING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 7:28 PM EST | Special Marine Warning | MFL | 62 min | |
| Jan 14, 4:36 AM EST | Special Marine Warning | MFL | 84 min | |
| Jan 14, 5:04 AM EST | Wind Advisory | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 13 hr |
| Jan 14, 7:32 AM EST | Marine Weather Statement | MFL | 10 hr | |
| Jan 14, 2:51 PM EST | Freeze Watch | MFL | Collier, Glades, Hendry, Palm Beach | 23 hr |
Nearby
Wind Chill Advisories in Florida, 2006Every wind chill advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.